Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jul 3, 2010, 2:08 PM MDT for 5 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2010, 2:08 PM MDT (20:08 UTC)
- Expired
- Jul 3, 2010, 7:24 PM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS85 KBOU 032008 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 208 PM MDT SAT JUL 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE ZONES 214 AND 216...FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .STRONG AND DRY SOUTHWEST FLOW ALOFT IS MIXING DOWN THIS AFTERNOON DROPPING HUMIDITIES LOWER THAN EXPECTED AND RED FLAG CONDITIONS ARE OCCURRING. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. COZ214-216-040200- /O.NEW.KBOU.FW.W.0007.100703T2008Z-100704T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 208 PM MDT SAT JUL 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...RED FLAG CONDITIONS WILL OCCUR THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING WHEN WINDS WILL SUBSIDE AND HUMIDITIES RISE...SHOULD END BY 8 PM MST. * WIND...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...HUMIDITIES CURRENTLY AROUND 15 PERCENT DROPPING INTO THE SINGLE DIGITS. * IMPACTS...STRONG WINDS...DRY FUELS AND LOW HUMIDITIES COMBINED WITH PASSING GUSTY THUNDERSTORMS WILL INCREASE FIRE DANGER...RESULTING IN ANY FIRE WITHIN THE ZONES TO EXPERIENCE RAPID GROWTH THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
315 WWUS85 KBOU 040124 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 724 PM MDT SAT JUL 3 2010 COZ214-216-040230- /O.CAN.KBOU.FW.W.0007.000000T0000Z-100704T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 724 PM MDT SAT JUL 3 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND HUMIDITIES HAVE INCREASED THIS EVENING. AS A RESULT...THE RED FLAG CONDITIONS HAVE ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jul 3, 3:20 AM MDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 3:20 AM MDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 AM MDT SAT JUL 3 2010 .SHORT TERM...COMPLEX SITUATION THE NEXT COUPLE OF DAYS AS SHORTWAVES RIDE ACROSS THE NORTHERN ROCKIES OVER THE PLAINS RIDGE. QG LIFT WILL GENERALLY INCREASE FROM THE WEST THROUGH TONIGHT AS THE JET SAGS A BIT CLOSER...BUT THE SOUTHWEST FLOW ALOFT WILL ALSO BE BRINGING IN SOME DRIER AIR OFF THE SURFACE. MEANWHILE...WEAK SURFACE LOW OVER SOUTHEASTERN COLORADO WITH A SLOW MOVING FRONT STRUNG OUT ACROSS WYOMING. BEST MOISTURE WILL REMAIN EAST OF THE RESULTING SURFACE TROUGH/DRYLINE NEAR THE EASTERN BORDER...WHILE FURTHER WEST DEW POINTS ARE A LITTLE LOWER AND WILL LIKELY MIX OUT FURTHER TODAY. HOWEVER WITH DIURNAL TREND PLUS PRESSURE FALLS AHEAD OF THE TROUGH...THERE MAY EVEN BE SOME WRAPPING OF THE BETTER MOISTURE NEAR THE NORTHEAST CORNER OF COLORADO WESTWARD ALONG THE NORTHERN BORDER. MEANWHILE THE MAIN FRONTAL BOUNDARY IS NOT SO FAR OFF AND THE WIND SHIFT MAY GET OUT AHEAD OF THE TROUGH AXIS MAKING FOR A TWO OR THREE STAGE FRONTAL PASSAGE THIS AFTERNOON AND EVENING. AIR IN EASTERN WYOMING WILL EVENTUALLY BE COMING DOWN...A BIT DRIER AT FIRST...THEN WE WILL LIKELY HAVE MORE OF AN EASTERLY COMPONENT AND SEE INCREASING LOW LEVEL MOISTURE AGAIN LATER TONIGHT. OBVIOUSLY HARD TO PIN DOWN DETAILS WITH THE LOW LEVEL MOISTURE YO-YO BUT IN GENERAL THERE WILL BE LIFT...CONVERGENCE AND MOISTURE AT TIMES WITH THE BEST MOISTURE FURTHER EAST. CURRENT FORECAST IS IN LINE WITH THIS SO NO BIG CHANGES. EXPECTING MIXED LAYER CAPES THIS AFTERNOON TO BE AROUND 1000-1500 J/KG IN THE NORTHEAST CORNER AND LESS ALONG THE FRONT RANGE...MAYBE RICHER INSTABILITY ON THE PLAINS THIS EVENING IF WE CAN PULL SOME OF THE KANSAS/NEBRASKA AIR WESTWARD. THAT WOULD BE THE GREATEST OPPORTUNITY FOR SEVERE STORMS WITH HAIL AND WIND THE MAIN THREATS...SOME HEAVY RAIN POSSIBLE AGAIN AS WELL BUT NOT LOOKING LIKE A HUGE FLOOD THREAT AS THERE SHOULD BE ENOUGH WIND ALOFT TO MOVE STORMS ALONG. IN THE DRIER AIR WE SHOULD HAVE A FAIR AMOUNT OF RELATIVELY WEAK CONVECTION...AND THE MOUNTAINS MAY END UP WITH LESS THAN YESTERDAY AS THE DRIER AIR EDGES EASTWARD. FORECAST HIGHS FOR TODAY LOOK FINE...I DID DROP TONIGHTS LOWS WITH DECENT AGREEMENT ON AN EARLIER FRONTAL PASSAGE AND MORE COOLING IN THE GUIDANCE. .LONG TERM...MODELS HAVE PRETTY STRONG SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA SUNDAY AND SUNDAY EVENING. THEN AN UPPER TROUGH IS PROGGED TO MOVE ACROSS THE CWA FROM 06Z SUNDAY NIGHT THROUGH 18Z MONDAY MID DAY. THE TROUGH IS A BIT STRONGER LOOKING ON THE NAM AND ECMWF COMPARED TO THE GFS. THE FLOW ALOFT BECOMES WEST- NORTHWESTERLY BRIEFLY ON MONDAY AFTERNOON...BEFORE RETURNING TO SOUTHWESTERLY...BUT WEAKER...MONDAY NIGHT. THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION FOR THE FORECAST AREA SUNDAY AND SUNDAY EVENING...THEN DOWNWARD MOTION IS PROGGED ON MONDAY. THE LOW LEVEL WIND AND PRESSURE FIELDS HAVE A COLD FRONT MOVE ACROSS THE FORECAST AREA EARLY SUNDAY MORNING...WITH UPSLOPE BOUNDARY LAYER WINDS SUNDAY AND SUNDAY EVENING. THE LOW LEVEL WINDS ARE SOUTHEASTERLY ON MONDAY. FOR MOISTURE...MODELS SHOW THE PLAINS AND FOOTHILLS SATURATED SUNDAY AND SUNDAY EVENING...ESPECIALLY ON THE NAM AND ECMWF. THE AREAS WEST OF THE DIVIDE HAVE CONSIDERABLY LESS MOISTURE PROGGED. MONDAY DRIES OUT QUITE A BIT...THE BEST DRYING IS ON THE GFS. THERE IS A BIT OF MOISTURE LATE AFTERNOON AND MONDAY EVENING. THE BOUNDARY LAYER DEW POINT FIELDS HAVE MID 50S TO LOWER 60S F READINGS SUNDAY INTO MONDAY MORNING. THEY DRY OUT A BIT FOR THE REST OF THE MONDAY INTO THE EARLY EVENING...THEN GET BACK INTO THE MID 50S TO LOWER 60S F MONDAY NIGHT. PRECIPITABLE WATER PROGGS FROM THE FORECAST SOUNDINGS HAVE VALUES IN THE 0.80 TO 1.20 INCH RANGE SUNDAY AND SUNDAY NIGHT. THESE VALUES DRY OUT SOMEWHAT ON MONDAY AND MONDAY NIGHT DOWN INTO THE 0.50 TO 1.00 INCH RANGE. THERE IS A THETA-E AXIS PROGGED OVER THE FOOTHILLS...IMMEDIATE PLAINS...AND PALMER RIDGE SUNDAY AND SUNDAY EVENING. ON MONDAY...THE GFS HAS A WEAK AXIS OVER THE PLAINS...THE NAM HAS IT FURTHER EAST OUT OF THE FORECAST AREA. THE QPF FIELDS HAVE SOME MEASURABLE RAIN FOR THE EASTERN 2/3RDS OF THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THE GFS HAS A BULLS EYE OVER THE EASTERN BORDER AREAS SUNDAY EVENING. THE NAM HAS A MORE WIDESPREAD AREA OF LIMITED PRECIPITATION SUNDAY AND SUNDAY NIGHT. FOR MONDAY AND MONDAY NIGHT...THE NAM HAS A TAD INDICATED OVER THE FOOTHILLS AND PLAINS...WITH NOTHING ON THE GFS THE LAPSE RATES INDICTED A CAPPED ATMOSPHERE MUCH OF SUNDAY. ON MONDAY...THERE IS A WEAKER MID LEVEL CAP IN PLACE OVER THE FORECAST AREA. THERE IS LIMITED CAPE OVER MUCH OF THE FORECAST AREA SUNDAY AND SUNDAY EVENING. CAPE IS BETTER LATE DAY MONDAY FOR THE FOOTHILLS AND PLAINS...WITH VALUES FROM 500 TO 1300 J/KG. SO FOR POPS...WILL GO "CHANCES" SUNDAY...WITH MOISTURE AND UPWARD MOTION IN MIND. FOR LATE DAY MONDAY...10% POPS LOOK GOOD. FOR TEMPERATURES ...SUNDAY'S HIGHS ARE 9-16 C COOLER THAN TODAY'S. MONDAY'S HIGHS WARM UP 5-9 C WARMER THAN SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...THE MODELS STILL SHOW AN UPPER RIDGE BUILDING INTO COLORADO SLOWLY FROM THE EAST. THERE IS DECENT MOISTURE AROUND AND THERE ARE A COUPLE SURGES OF COOLER AIR PROGGED. MOISTURE IS PRETTY GOOD FOR THE FORECAST AREA. WILL KEEP 10-20%S POPS IN MUCH OF THE TIME...WITH TEMPERATURES AT OR A TAD BELOW SEASONAL NORMALS ALL FOUR DAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE DENVER AREA THIS AFTERNOON AND EVENING...WITH MORE NUMEROUS STORMS POSSIBLE ON THE PLAINS. GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE WITH THE STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/RJK
Hazardous weather outlook, Jul 3, 10:44 AM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1044 AM MDT SAT JUL 03 2010 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT SAT JUL 03 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING OVER THE NORTHEASTERN PLAINS...WITH ONLY ISOLATED STORMS ELSEWHERE. SOME OF THE STORMS ON THE PLAINS WILL PRODUCE HEAVY RAIN...UP TO TWO INCHES IN AN HOUR. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY NORTH AND EAST OF STERLING. IN AND NEAR THE MOUNTAINS THE MAIN WEATHER ASSOCIATED WITH STORMS WILL BE BRIEF GUSTY WINDS. A COLD FRONT WILL BE SLIDING SOUTH OVER NORTHEASTERN COLORADO AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EAST OF THE MOUNTAINS UNSEASONABLY COOL AND CLOUDY CONDITIONS WILL PREVAIL ON SUNDAY WITH AREAS OF LIGHT RAIN OR DRIZZLE IN THE MORNING AND SCATTERED RAIN SHOWERS IN THE AFTERNOON. A FEW THUNDERSTORMS MAY FORM LATE IN THE DAY WITH PARTIAL CLEARING. SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE SUNDAY EVENING WITH THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE. EVENING STORMS MAINLY EAST OF I-25 MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. IN THE MOUNTAINS AND WESTERN VALLEYS EXPECT ONLY ISOLATED GUSTY THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY. BY MONDAY MUCH DRIER AND WARMER WEATHER WILL SPREAD ACROSS THE OUTLOOK AREA AS A WEAK HIGH PRESSURE RIDGE PASSES OVER THE REGION. LATER IN THE WEEK...YET ANOTHER FRONTAL SYSTEM WILL SWING OUT OF THE PACIFIC NORTHWEST AND ACROSS COLORADO BRINGING WITH IT ANOTHER CHANCE OF THUNDERSTORMS AND BELOW NORMAL TEMPERATURES TUESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/BAKER
In the hours before
Local storm report, Jul 3, 11:30 AM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1130 AM MDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 5 NE LAST CHANCE 39.78N 103.51W
07/02/2010 E60.00 MPH WASHINGTON CO TRAINED SPOTTER
DAMAGE TO SMALL TREES IN VICINITY
0328 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M61.00 MPH PHILLIPS CO TRAINED SPOTTER
0335 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
2.11 INCHES OF RAIN
0335 PM HEAVY RAIN 3 E HAXTUN 40.64N 102.57W
07/02/2010 E5.50 INCH PHILLIPS CO TRAINED SPOTTER
HAIL DAMAGED HALF OF THE CORN CROP
0353 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
0445 PM TSTM WND GST 2 NE AMHERST 40.70N 102.14W
07/02/2010 M63.00 MPH PHILLIPS CO TRAINED SPOTTER
&&
JKLocal storm report, Jul 3, 12:56 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 5 NE LAST CHANCE 39.78N 103.51W
07/02/2010 E60.00 MPH WASHINGTON CO TRAINED SPOTTER
DAMAGE TO SMALL TREES IN VICINITY
0328 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M61.00 MPH PHILLIPS CO TRAINED SPOTTER
0335 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
2.11 INCHES OF RAIN
0335 PM HEAVY RAIN 3 E HAXTUN 40.64N 102.57W
07/02/2010 E5.50 INCH PHILLIPS CO TRAINED SPOTTER
HAIL DAMAGED HALF OF THE CORN CROP
0353 PM TSTM WND GST 4 E HAXTUN 40.64N 102.55W
07/02/2010 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
0445 PM TSTM WND GST 2 NE AMHERST 40.70N 102.14W
07/02/2010 M63.00 MPH PHILLIPS CO TRAINED SPOTTER
&&
JKNearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.